Alert archive / Iowa / Tornado Warnings in 2013
Tornado Warning 19, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jun 12, 2013, 5:29 PM CDT for Black Hawk County, Bremer County, Iowa. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2013, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 12, 2013, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Black Hawk County, IA, Bremer County, IA
The radar
The Des Moines radar (KDMX), 152 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:48 PM CDT | HAIL 1 | Janesville, IA | REPORTED BY KWWL-TV7. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:49 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1812 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
738
WFUS53 KDMX 122229
TORDMX
IAC013-017-122300-
/O.NEW.KDMX.TO.W.0019.130612T2229Z-130612T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
SOUTHERN BREMER COUNTY IN NORTHEAST IOWA...
* UNTIL 600 PM CDT
* AT 527 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR DENVER...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
DENVER...READLYN...DUNKERTON AND JESUP GOLF COURSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4255 9249 4273 9244 4269 9207 4248 9208
4247 9208
TIME...MOT...LOC 2229Z 280DEG 19KT 4262 9237
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$2 follow-up statements
926
WWUS53 KDMX 122251
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
551 PM CDT WED JUN 12 2013
IAC013-017-122300-
/O.CON.KDMX.TO.W.0019.000000T0000Z-130612T2300Z/
BLACK HAWK IA-BREMER IA-
551 PM CDT WED JUN 12 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN BREMER AND
NORTHEASTERN BLACK HAWK COUNTIES UNTIL 600 PM CDT...
AT 549 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTHEAST OF DENVER...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
DUNKERTON AND JESUP GOLF COURSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4252 9232 4268 9229 4266 9208 4247 9208
TIME...MOT...LOC 2251Z 283DEG 15KT 4259 9228
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$642 WWUS53 KDMX 122258 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 558 PM CDT WED JUN 12 2013 IAC013-017-122308- /O.CAN.KDMX.TO.W.0019.000000T0000Z-130612T2300Z/ BLACK HAWK IA-BREMER IA- 558 PM CDT WED JUN 12 2013 ...THE TORNADO WARNING FOR SOUTHEASTERN BREMER AND NORTHEASTERN BLACK HAWK COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT. LAT...LON 4252 9232 4268 9229 4266 9208 4247 9208 TIME...MOT...LOC 2258Z 283DEG 15KT 4258 9224 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:40 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 12, 3:40 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT WED JUN 12 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 337 PM CDT WED JUN 12 2013 STRONG SHORT WAVE EVIDENT ON WATER VAPOR OVER SOUTHWEST MN IS CURRENTLY SLIDING SOUTHEAST. FORCING AHEAD OF THIS COMBINED WITH MUCAPES OF 2500 TO 3000 J/KG AND 40 TO 55KTS OF SHEAR AND A SURFACE LOW OVER CENTRAL IOWA WITH A FRONTAL BOUNDARY EXTENDING TOWARDS THE HIGHWAY 20 CORRIDOR WILL LEAD TO A BRIEF PERIOD OF EXPLOSIVE THUNDERSTORM DEVELOPMENT OVER NORTH CENTRAL INTO NORTHEAST IOWA BEFORE PUSHING INTO FAR EASTERN IOWA. FOR AT LEAST A FEW HOURS NORTH CENTRAL IOWA WILL BE UNDER THE GUN WITH ALL MODES OF SEVERE WEATHER POSSIBLE. BY 00Z HOWEVER THE SURFACE LOW WILL BE IN EASTERN IOWA WITH THE WARM FRONTAL BOUNDARY INTO FAR NORTHEAST IOWA AND SOUTHERN WISCONSIN/NORTHERN ILLINOIS. THIS SHOULD SIGNIFICANTLY REDUCE THE SEVERE THREAT FOR CENTRAL IOWA. WE CURRENTLY HAVE A TORNADO WATCH IN EFFECT FOR THE AREA WHICH I WOULD EXPECT TO BE LET GO FOR CENTRAL IOWA BY 00Z BASED ON CURRENT TRENDS. FOR THE REST OF TONIGHT...A RELATIVELY STRONG NORTHWEST FLOW WILL ENTER ON THE BACKSIDE OF THE SURFACE LOW SO I EXPECT WINDS TO INCREASE FOR AT LEAST OF BRIEF TIME THIS EVENING TO 15 TO 25 MPH. CLOUDS SHOULD DIMINISH FORECAST AREA-WIDE BY 06Z ALTHOUGH TIME HEIGHT CROSS SECTIONS SHOW A COUPLE DIFFERENT LAYERS OF MOISTURE ADEQUATE ENOUGH FOR A SCATTERED TO BROKEN CLOUD DECK THROUGH 09Z. TEMPS WILL BE FAIRLY COOL NORTH TONIGHT AS SOME PRETTY STRONG COLD ADVECTION...FOR JUNE...OCCURS WITH HIGH PRESSURE BUILDING IN. .LONG TERM.../THURSDAY THROUGH WEDNESDAY/... ISSUED AT 337 PM CDT WED JUN 12 2013 MAIN CONCERNS WILL BE EXPECTED RAINFALL AND POTENTIAL STORMS OVER THE WEEKEND. MODELS CONTINUE TO SHOW QUICK RECOVERY FROM MINOR RIDGE APPROACHING THE AREA FOR THURSDAY INTO THURSDAY EVENING. WARM AIR ADVECTION ALREADY BEGINNING TO ASSERT ITSELF ACROSS THE AREA. SOME OVERNIGHT CONVECTION IS POSSIBLE AFTER MIDNIGHT WITH FRIDAY SEEING A FEW PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION WITH THE POTENTIAL FOR ANOTHER ROUND OF SEVERE WEATHER SATURDAY AFTERNOON. BY SATURDAY MORNING ANOTHER AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO CENTRAL IOWA WITH A WARM FRONT EXTENDING ACROSS THE EAST BY AFTERNOON. THIS WOULD KEEP THE SOUTHERN AREAS IN THE WARM SECTOR WITH THE NORTH ALONG THE BOUNDARY. AMPLE MOISTURE AND SHEAR WILL ONCE AGAIN RESULT IN A POTENTIAL FOR SEVERE WEATHER...POSSIBLY SOME LOCALLY HEAVY RAINFALL AS WELL OVER THE WARM FRONTAL ZONE. THE PATTERN LOOKS TO CONTINUE ESTABLISHED OVER THE REGION SUNDAY INTO MONDAY WITH A THIRD WAVE TRACKING EAST NORTHEAST THROUGH THE REGION FOR SUNDAY NIGHT AND MONDAY. THIS WILL ONCE AGAIN BRING THE POTENTIAL FOR ADDITIONAL RAIN AND SEVERE WEATHER. A RIDGE OF HIGH PRESSURE IS EXPECTED TO CROSS THE REGION ON TUESDAY WITH LEE SIDE TROUGHING BACK ACROSS THE CENTRAL PLAINS AND MIDWEST TOWARD WEDNESDAY AND THURSDAY OF NEXT WEEK. AT THIS TIME THE SLOWER EURO SEEMS MORE REASONABLE GIVEN THE TIMING OF SYSTEMS OVER THE NEXT 5 TO 7 DAYS. HIGHS THROUGH THE PERIOD WILL REMAIN NEAR NORMAL FOR MOST OF THE EXTENDED PERIOD WITH LOWS IN THE LOWER TO MID 60S. THE ONLY EXCEPTION WILL BE IMMEDIATELY FOLLOWING THE COOL FRONTAL PASSAGE WHICH WILL LIKELY DROP MINS INTO THE MID 50S TO LOWER 60S. AT THIS TIME THERE IS AN INCREASED LIKELIHOOD OF SEVERAL INCHES OF RAINFALL OVER THE NEXT 5 TO 7 DAYS. THOUGH CONFIDENCE REMAINS LOW AS TO WHICH AREAS MIGHT BE AFFECTED THE MOST...RAINFALL AMOUNTS WILL BE MONITORED OVER THE NEXT WEEK TO ADDRESS ANY CONCERNS REGARDING POTENTIAL FOR REPEATED RAINFALL AND POSSIBLE FLOODING. && .AVIATION...12/18Z ISSUED AT 1255 PM CDT TUE JUN 11 2013 UNSTABLE ATMOSPHERE IN PLACE WITH A SURFACE LOW SHIFTING EAST ACROSS SOUTHERN IOWA AND A WARM FRONT ALONG THE HIGHWAY 20 CORRIDOR. THUNDERSTORMS WILL ERUPT ALONG AND NORTH OF THIS BOUNDARY AND BECOME STRONG VERY QUICKLY. THE PRIMARY AREA WILL BE OVER KALO WITH KMCW ON THE FRINGE THEN AS THE LOW SHIFTS FURTHER KOTM MAY SEE SOME STRONG STORMS. STRONG STORMS SHOULD BE OUT OF CENTRAL IOWA BY 00Z BUT POST FRONTAL STORMS COULD LINGER THROUGH 03Z IN ABOUT THE SAME AREA. MVFR CONDITIONS EXPECTED IN THUNDERSTORMS BECOMING VFR AFT 06Z. SFC FLOW WILL BE SW AT 10G25KT AND STRONG IN STORMS BUT WILL BECOME NORTH AT 5G15KT AFT 06Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FAB LONG TERM...REV AVIATION...FAB
Hazardous weather outlook, Jun 12, 5:25 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 525 PM CDT WED JUN 12 2013 IAZ006-007-016-017-025>028-036>039-050-132230- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA- 525 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON WITH INTENSE THUNDERSTORMS POSSIBLE GENERALLY ALONG AND NORTH OF HIGHWAY 20 THROUGH EARLY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GOLF BALL HAIL AND STRAIGHT LINE WINDS TO 70 MPH. TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS THROUGH EARLY EVENING. THESE STORMS ARE EXPECTED TO MOVE QUICKLY OUT OF THE AREA BY THIS EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE REMAINDER OF THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING. IAZ048-049-061-062-074-075-085-086-096-097-132230- STORY-MARSHALL-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO- APPANOOSE-DAVIS- 525 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING WITH 60 MPH WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE REMAINDER OF THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING. IAZ004-005-015-023-024-034-035-132230- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-CALHOUN-WEBSTER- 525 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. AN ISOLATED SEVERE THUNDERSTORM PRODUCING QUARTER HAIL OR A WIND GUST TO 60 MPH IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE REMAINDER OF THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ033-044>047-057>060-070>073-081>084-092>095-132230- SAC-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD- DECATUR-WAYNE- 525 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE YET THIS EVENING. AT THIS TIME...THE THREAT OF SEVERE WEATHER APPEARS MINIMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE REMAINDER OF THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. REV
In the hours before
Local storm report, Jun 12, 4:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
448 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TORNADO 5 N HAMPTON 42.82N 93.20W
06/12/2013 FRANKLIN IA LAW ENFORCEMENT
CERRO GORDO DISPATCH RECEIVED A CALL FROM A SPOTTER THAT
A TORNADO WAS ON THE GROUND 5 MILES NORTH OF HAMPTON OR
SOUTHEAST OF CHAPIN, IA
&&
FBOKSALocal storm report, Jun 12, 4:49 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
449 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TORNADO 5 NW HAMPTON 42.80N 93.27W
06/12/2013 FRANKLIN IA TRAINED SPOTTER
SPOTTER JUST SOUTH OF HAMPTON SEES TORNADO ON GROUND 5
MILES NORTHWEST OF LATIMER. DEBRIS CLOUD VISIBLE.
&&
AWBLocal storm report, Jun 12, 4:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
452 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TORNADO 8 NW HAMPTON 42.83N 93.31W
06/12/2013 FRANKLIN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED A SECOND...ROPE TORNADO...SOUTH
OF MAIN WALL CLOUD...MAIN TORNADO BECOMING OBSCURED BY
RAIN
&&Local storm report, Jun 12, 4:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
456 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TORNADO 1 NW BELMOND 42.86N 93.62W
06/12/2013 WRIGHT IA 911 CALL CENTER
WRIGHT COUNTY REPORTED TORNADO DAMAGE WITH POWER LINES
DOWN AND A POSSBILE LP GAS LEAK.
&&
FBOKSALocal storm report, Jun 12, 5:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
500 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TORNADO 1 W HAMPTON 42.74N 93.22W
06/12/2013 FRANKLIN IA TRAINED SPOTTER
SPOTTER REPORTS TWO TORNADOS WEST OF HAMPTON HEADING
EAST.
&&
AWBLocal storm report, Jun 12, 5:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
503 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TORNADO 5 NNE LATIMER 42.83N 93.33W
06/12/2013 FRANKLIN IA LAW ENFORCEMENT
CERRO GORDO DISPATCH REPORTED THAT THE PUBLIC SAW A
TORNADO ON THE GROUND ON THE WEST SIDE OF INTERSTATE 35
AT MILE MARKER 173...OR 5 MILES NORTH NORTHEAST FROM
LATMIER.
&&
FBOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:16 PM CDT | Tornado Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 29 min |
| Jun 12, 4:25 PM CDT | Tornado Warning | DMX | Bremer, Butler | 35 min |
| Jun 12, 4:39 PM CDT | Tornado Warning | DMX | Franklin | 36 min |
| Jun 12, 4:49 PM CDT | Tornado Warning | DMX | Black Hawk | 26 min |
| Jun 12, 4:54 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer, Butler | 36 min |
| Jun 12, 5:14 PM CDT | Tornado Warning | DMX | Butler, Franklin | 31 min |
| Jun 12, 5:34 PM CDT | Tornado Warning | DMX | Cerro Gordo, Franklin | 41 min |
| Jun 12, 5:37 PM CDT | Severe Thunderstorm Warning | DMX | Winnebago, Worth | 53 min |
| Jun 12, 5:44 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer, Butler | 31 min |
| Jun 12, 6:04 PM CDT | Tornado Warning | DMX | Butler, Franklin | 41 min |
| Jun 12, 6:40 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer, Butler | 35 min |
Nearby
Tornado Warnings in Iowa, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.